• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

thinking about stopping my meds

J

jekel1

Well-known member
Joined
Sep 9, 2009
Messages
123
Location
bradford west yorks
i have been down now for 4 weeks , im on 20mg of olanzapine and 15mg of valium, but my manics have all but gone, sometimes i feel like stopping the olanazpine juust fto feel alive again. cant be bortherd doing owt on these tablets , id rather be manic . would i suffer if i just stopped them?
 
S

SmileyGirl

Guest
I only had this conversation with myself last night, totally sick of feeling flat and I miss the old me. I'm boring and have no life and still get massive bouts of depression. The only reason I haven't stopped my depokate is that I put myself in such dangerous situations with no thought for consequence.
Quite a difficult decision eh, be safe and boring or be at risk and have a fun and exciting life.
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
I wouldn't just stop them.I was on 15mg and tried to just come off them.Ended up having to take it again.I've switched to seroquel xl as I gained 5 stone on the olanzapine.
 
M

mad as a hatter

Well-known member
Joined
Jul 23, 2008
Messages
2,167
Location
scotland
i wouldn,t come off meds ne more i used 2 do it all the time for yrs and all i,ve done in the long run is made my bipolor a lot worse and harder 2 keep under control and remember tho the high,s r nice they r false really and they don,t last they gotta burn out eventully then u hit that ultimate low and that ain,t really nice either
 
X

Xander

New member
Joined
Nov 18, 2009
Messages
2
I'm just starting back on meds (Type I Bipolar) after a three plus year break from meds. I've started with Topomax to control irritability and Xanax to help with anxiety. I was already coming out of a depression. I'm in the early stages of cycling out so the doc is cautious about starting me on any anti-depressants. And I am cautious about being zombiefied so she's been kind enough to prescribe anything to prevent any mania. But, I have basically grounded myself to limit the damage I can do should I slip into a hypomanic or full blown manic cycle. It's a bit boring at times. A small price to pay.
 
M

mizunderstood

Well-known member
Joined
Sep 30, 2009
Messages
50
Location
In my own head
Hi Jekel1

I was on 15mg of Olanzapine and 10mg cipralex in June, but after deluding myself that I didn't need tablets I came off the Olanzapine. Like you I hate the way they make you feel somewhat dead inside and would rather be manic. I had a shaky 1st week but continued with the anxiety tabs and I was ok for 9 weeks....started to feel "Normal" again. Unfortunately after 9weeks of being off them my relationship broke down and I ended up psychotic and drinking heavily to mend my broken heart and subsequently ended up suicidal and back on the Olanzapine plus 40mg cipramil, so in effect I am now on more meds that before I came off them!!! If you feel stable enough then come off them, and if you feel worse go back on them again. Just dont do 1 step forward, 2 steps back like I did. Im going to get support from my CMHT to assist me in coming off Olanzapine as that really is seeming like the best option for me. Maybe that would work for you too? Im not really well up on bi-polar and wondered, do the Olanzapine controll your depressive symptoms as well as your mania? xx
 
S

SmileyGirl

Guest
Im interested in what olazipine is and what its supposed to work for? I am still in trial and error with my meds. I frind the depokate ok, although have had weight gain, but citlopram doesn't seem to manage my depression very well even though the dosage has increased?
 
M

mizunderstood

Well-known member
Joined
Sep 30, 2009
Messages
50
Location
In my own head
Olanzapine

I have read that Olanzpine is proven to be more effective at controling the "positive" symptoms rather than the "negative". Which is shit, it should be the other way round and we would all be better off.lol. :D

Look it up on Wikepedia. Its quite a detailed description. x
 
Q

quality factor

Guest
Hi, it's usually a good idea to come off medication under professional guidance and not just stop them yourself. As the other posts say it can end up doing more harm than good in the long run.

Good luck, QF.
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
I stopped my lithium in the summer and took very sick with in a few weeks. I ended up in hospital for 3 months. I was also on seroquel. In hospital they put me on depakote and haloperidol to bring my mood down. It took forever for me to get brought down.

I have to admit that I stopped my haloperidol two weeks ago. I was told I was only on it for the short-term and that I'd be taken off it before I was discharged - I wasn't. Whilst on it - I felt devoid of humour, a personailty, my bubblieness and motivation. People who know me actually said that I was so far removed from who I was. This second week off it - I feel like myself again. I am not high - just my usual self. I went out and got myself a volunteer job today working with animals. Before I came off the haldol - I was laying on the sofa all day listening to music.

I should make a point of saying that I will not be coming off any more of my medicine as I plan to stay out of hospital and wouldn't advocate people coming off meds.
Jacqui
 
A

Apotheosis

Guest
Meds are very powerful mind altering psychoactive drugs. If you stop them you will withdraw from them - often severely. Orthodox medicine has the tendency to blame everything on the MH condition. In truth; how you feel in med withdrawal is often both a rebound/withdrawal reaction from the meds, as well as the potential symptoms of the underlying condition.

To successfully recover med free - the underlying condition has to be addressed, as well as the withdrawal reactions. That is a hard thing to do. But some people have done it.
 
A

Ainsworth

Guest
speak to your doctor first, i stopped all of my meds in one go, just so i could feel something and not be a zombie,

well i took the punishment for it as i nose dived completely!

back on now track again now :clap:
 
Top